MAUDE Adverse Event Report: NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE

NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE
Model Number N/A
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas) blood sugar reading over 500 mg/dl.[blood glucose increased], device did not deliver, unsuccessful troubleshoot [device failure].Case description: this serious spontaneous case from the united states was reported by a consumer as "blood sugar reading over 500 mg/dl.(blood sugar increased)" beginning on (b)(6) 2021, "device did not deliver, unsuccessful troubleshoot(device failure)" beginning on (b)(6) 2021, and concerned a (b)(6) years-old female patient, born in (b)(6) who was treated with novopen echo (insulin delivery device) from (b)(6) 2021 for "device therapy".Medical history was not provided.On (b)(6) 2021, the patient reported that they had a device which did not deliver.As a result, the patient had a high blood sugar reading over 500 mg/dl.Batch numbers: novopen echo: kvg1m78-1 action taken to novopen echo was not reported.On (b)(6) 2021 the outcome for the event "blood sugar reading over 500 mg/dl.(blood sugar increased)" was recovered.The outcome for the event "device did not deliver, unsuccessful troubleshoot(device failure)" was not reported.Preliminary manufacturer's comment: 18-oct-2021: the suspected device novopen echo has not been returned to novo nordisk for evaluation.No conclusion is reached.Reporter comment: patient using ultra fine needles.
 
Event or Problem Description
Case description: in order to protect the safety of patient it will, in rare cases, be required to disassemble the medical device immediately in a way where it is not subsequently possible to reassemble it (e.G.Destructive testing or altering of the medical device).The disassembled medical device will be stored with the same retention period as other complaint samples investigation result:.Suspect product: novopen echo batch number: kvg1m781.A visual examination of the returned product was performed.The electronic register was checked.No remarks.Visual examination and functional testing were performed.The device was tested with a random cartridge and a novo nordisk needle was mounted.During testing it was possible to deliver preparation from the cartridge.The dose accuracy was measured by weighing using a random cartridge.The product was found to be normal.The results were found to comply with specifications.During examination of the product, no irregularities related to the complaint were detected.Final manufacturer's comment: 18-oct-2021: the suspected device novopen echo was returned to novo nordisk and investigation of the device showed that it was working in accordance to specifications.Since no faults were found on the returned device and only very limited information regarding the patients handling of the suspected device is reported in the case, it is not possible to elucidate a clear root cause for the experienced adverse event of hyperglycaemia.However, elderly age of the patient is risk factor for the development of hyperglycaemia.H3 continued: evaluation summary: investigation result: suspect product: novopen echo batch number: kvg1m781.A visual examination of the returned product was performed.The electronic register was checked.No remarks.Visual examination and functional testing were performed.The device was tested with a random cartridge and a novo nordisk needle was mounted.During testing it was possible to deliver preparation from the cartridge.The dose accuracy was measured by weighing using a random cartridge.The product was found to be normal.The results were found to comply with specifications.During examination of the product, no irregularities related to the complaint were detected.
 
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas).Blood sugar reading over 500 mg/dl.[blood glucose increased].Device did not deliver, unsuccessful troubleshoot [device failure].High blood sugar reading [blood glucose increased].Device did not deliver, unsuccessful troubleshoot [device malfunction].Case description: this serious spontaneous case from the united states was reported by a consumer as "blood sugar reading over 500 mg/dl.(blood sugar increased)" beginning on (b)(6) 2021, "device did not deliver, unsuccessful troubleshoot(device failure)" beginning on (b)(6) 2021, "high blood sugar reading(blood sugar increased)" beginning on (b)(6) 2021, "device did not deliver, unsuccessful troubleshoot(device malfunction)" with an unspecified onset date, and concerned a 89 years old female patient who was treated with novopen echo (insulin delivery device) from (b)(6) 2021 for "diabetes mellitus", current condition: diabetes mellitus (since 1957) (type of diabetes was not reported).On (b)(6) 2021 the outcome for the event "high blood sugar reading(blood sugar increased)" was recovered.The outcome for the event "device did not deliver, unsuccessful troubleshoot(device malfunction)" was not recovered.Since last submission case updated with the following information: patient's date of birth updated.Patient's current condition updated.Indication of suspect product added.Narrative updated accordingly.

Brand Name
NOVOPEN ECHO
Common Device Name
INSULIN DELIVERY DEVICE
Manufacturer (Section D)
NOVO NORDISK A/S, MEDICAL SYSTEMS
hilleroed,,
DA 
Manufacturer (Section G)
NOVO NORDISK A/S
krogshoejvej 55
bagsvaerd,, 2880
DA   2880
Manufacturer Contact
p.o. box 846
plainsboro,, NJ 08536
8007276500
MDR Report Key12666199
Report Number9681821-2021-00068
Device Sequence Number11802547
Product Code FMF
UDI-Device Identifier00301691854591
UDI-Public00301691854591
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number185459
Device Lot NumberKVG1M78-1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer11/26/2021
12/21/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date12/09/2021
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexFemale